Arkansas, 2009Tornadoes and Hail in Arkansas, April 9, 2009
April 9, 2009 · NWS SHV · 17 events in 6 counties and zones
A strong upper level storm system along with a surface dry line/front |over northeast Texas moved east during the evening hours of April 9th into the early morning hours of April 10th causing long lived supercell thunderstorms. These thunderstorms caused long track tornadoes to occur across southeast Oklahoma, southwest Arkansas, northeast Texas, and north Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 8
- Property damage
- $6.5 million
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system along with a surface dry line/front |over northeast Texas moved east during the evening hours of April 9th into the early morning hours of April 10th causing long lived supercell thunderstorms. These thunderstorms caused long track tornadoes to occur across southeast Oklahoma, southwest Arkansas, northeast Texas, and north Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 9, 2:29 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 9, 2:29 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT THU APR 9 2009
.DISCUSSION...
LIGHT RAIN ACROSS EXTREME EASTERN TX...MOVING OUT OF SE OK...AND
ACROSS SW AR. A LIMITED BUT IMPORTANT PERIOD OF DIURNAL HEATING
MAY OCCUR AS CLOUDS WILL DECREASE BEHIND THIS SPOTTY RAIN AND
CLOUD COVER. A WICKEDLY INTENSE DRY LINE APPROACHING INTERSTATE 35...
PACKING SUSTAINED WINDS OF 30 TO 40 MPH...AND DEWPOINTS FALLING
INTO TEENS AND EVEN SINGLE DIGITS. NOT ENOUGH MOISTURE FOR SOLID
LINE OF STORMS...DISCRETE SUPERCELLS COULD EXPLODE ALONG THIS TYPE
OF BOUNDARY. MID LVL TEMPS AT 500 MB COOLING TO AT LEAST -20C OVER
RED RIVER VALLEY THIS EVE WILL MAKE DRYLINE STORMS THAT MUCH MORE
POTENT. LARGE HAIL APPEARS TO BE THE MAIN SVR THREAT...ROTATION
POTENTIAL NOT AS IMPRESSIVE BUT ISOLATED TORNADOES NOT OUT OF QUESTION.
COLD FRONT ALSO SEEN JUST CROSSING EASTERN PANHANDLE REGION...WILL
NOT HAVE MUCH EFFECT OTHER THAN KEEPING FRIDAY NIGHT TEMPS IN THE
40S.
EASTER SUNDAY EVENT MAY PROVE MORE INTERESTING. BOTH LOW LVL WIND
SHEAR AND INSTABILITY COULD BE GREATER THAN TODAY...AS UPPER TROF CLOSES
OFF SUNDAY OVER THE RED RIVER VALLEY REGION OF NORTHCENTRAL TX.
DEEPENING SFC LOW SWINGS AROUND BOTTOM OF THIS TROF INTO WELL
ORGANISED UPPER LEVEL DIRECTIONAL DIVERGENCE. THIS COMBINATION
OF LIFT GENERATED FROM SFC LOW...UPPER DIVERGENCE...AND SEMI
STACKED LOW...MAY ENHANCE HEAVY RAIN POTENTIAL IN ADDITION TO
STRONGLY ROTATING STORMS AS SYSTEM IMPINGES UPON PREEXISTING
LOW LVL ESE FLOW. FINALLY...ANOTHER STORM SYSTEM ON TAP FOR MID WEEK...
TOWARDS END OF EXTENDED PERIOD./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 69 49 72 57 / 50 0 0 0 30
MLU 62 72 49 71 55 / 50 10 0 0 30
DEQ 51 64 43 70 54 / 50 0 0 0 20
TXK 54 65 46 71 54 / 50 0 0 0 20
ELD 59 69 48 71 53 / 50 0 0 0 20
TYR 53 72 48 73 59 / 20 0 0 10 40
GGG 55 70 48 73 58 / 20 0 0 10 30
LFK 60 72 51 75 63 / 30 10 10 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Apr 9, 11:06 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT THU APR 9 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-138-151-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-HARRISON-
PANOLA-
1206 PM CDT THU APR 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON THROUGH THE EVENING HOURS ACROSS MCCURTAIN COUNTY IN
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AS WELL
AS NORTHWEST AND NORTH CENTRAL LOUISIANA. A STRONG UPPER LEVEL
STORM SYSTEM...WITH A WELL DEFINED SURFACE LOW... WILL MOVE ACROSS
OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS IN THE
FORM OF SUPERCELLS COULD DEVELOP IN THE AIRMASS AHEAD OF A
DRYLINE...ASSOCIATED WITH THIS LOW. THIS SEVERE WEATHER THREAT IS
VERY CONDITIONAL AS THERE IS A VERY STRONG CAPPING INVERSION IN
PLACE TODAY. MOISTURE RETURN IS ALSO IN QUESTION. HOWEVER...THE
CAP WILL LIKELY WEAKEN JUST WEST OR NEAR THE COUNTY WARNING AREA
BY LATE THIS AFTERNOON. THE END RESULT WILL BE SCATTERED SHOWERS
AND THUNDERSTORMS...SOME OF WHICH WILL HAVE THE LIKELIHOOD OF
PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL.
ISOLATED TORNADOES CANNOT BE RULED OUT...BUT A GREATER TORNADIC
THREAT EXISTS NORTH OF THE FOUR STATE REGION. THE STORMS WILL
LIKELY WEAKEN AS WE TRANSITION INTO THE LATE NIGHT HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE
FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT.
THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE
HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG
WITH LOCALLY HEAVY RAINFALL AND FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITY WILL LIKELY BE NEEDED ACROSS SOUTHEAST
OKLAHOMA...AND PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...
ALONG AND NORTH OF INTERSTATE 30. SOUTH OF INTERSTATE 30...SEVERE
WEATHER WILL BE MORE QUESTIONABLE...HOWEVER...SPOTTER ACTIVITATION
REMAINS A POSSIBILITY AS FAR SOUTH AS AROUND THE INTERSTATE 20 CORRIDOR.
LAZ017>022-TXZ136-137-149-150-152-153-165>167-101715-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-
CHEROKEE-RUSK-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1206 PM CDT THU APR 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
FURTHER SOUTH ACROSS THE DEEP EAST TEXAS LAKES COUNTRY OF
NORTHEAST TEXAS INTO WEST CENTRAL AND EAST CENTRAL LOUISIANA...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS WE
TRANSITION INTO THE LATE AFTERNOON HOURS...THROUGH THIS EVENING.
THE SEVERE WEATHER THREAT IS MAINLY NORTH OF THE
REGION...HOWEVER... STORMS COULD DEVELOP SOUTH ALONG THE DRYLINE
AND POSE A HAIL OR WIND THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE
FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT.
THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE
HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG
WITH LOCALLY HEAVY RAINFALL AND FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED ACROSS THE
SOUTHERN THIRD OF DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST
CENTRAL LOUISIANA LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 9, 5:37 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT THU APR 9 2009
TXZ136-100015-
SMITH-
637 PM CDT THU APR 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...LINDALE...TYLER AND WHITEHOUSE...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TYLER...MOVING EAST AT 45 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
03Special weather statement, Apr 9, 5:50 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT THU APR 9 2009
OKZ077-100015-
MCCURTAIN-
650 PM CDT THU APR 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
EXTREME NORTHWEST MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST AND PICKENS...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PICKENS...MOVING EAST AT
45 MPH. A TORNADO WARNING IS IN EFFECT FOR THIS STORM FOR PARTS OF
PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA...BUT IT APPEARS THE
ROTATION IS GOING TO PASS JUST NORTHWEST OF MCCURTAIN COUNTY.
RESIDENTS OF FAR NORTHWEST MCCURTAIN COUNTY NEED TO MONITOR THIS
WEATHER SITUATION THROUGH 715 PM.
MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
03Local storm report, Apr 9, 6:39 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL MOUNT PLEASANT 33.17N 94.98W
04/09/2009 M0.75 INCH TITUS TX EMERGENCY MNGR
&&
ASTEVENSLocal storm report, Apr 9, 6:57 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
757 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL LONGVIEW 32.52N 94.76W
04/09/2009 E0.75 INCH GREGG TX TRAINED SPOTTER
&&
ASTEVENSLocal storm report, Apr 9, 6:59 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL LONGVIEW 32.52N 94.76W
04/09/2009 M0.88 INCH GREGG TX TRAINED SPOTTER
&&
ASTEVENSEvent by event
12 hail, 4 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Sevier
- When
- April 9, 7:03 PM CST to 7:32 PM CST
- Where
- Sevier County, 0.74 mi SSW of West Line to 3.05 mi N of Lebanon
- Rating
- EF3
- Path length
- 23.5 mi
- Path width
- 850 yd
- Continued into
- Howard, Ar (SHV)
- Injuries
- 7 direct, 0 indirect
- Property damage
- $3.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.010, -94.475
Tornado destroyed at least 10 to 12 mobile homes along US-71 just north of De Queen, AR. Numerous trees and powerlines were also uprooted or snapped. There were 7 reported injuries, all in the mobile home park north of Dequeen, Arkansas but none were life threatening. The Arkansas governor declared Sevier County a disaster area because of the tornado damage in the county.
Hail, Howard
- When
- April 9, 7:30 PM CST
- Where
- Howard County, 2.4 mi WNW of Unity
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.910, -93.890
Tornado, Howard
- When
- April 9, 7:32 PM CST to 7:47 PM CST
- Where
- Howard County, 4.76 mi WNW of Dierks to 5.3 mi NNW of Muddy Fork
- Rating
- EF3
- Path length
- 10.52 mi
- Path width
- 850 yd
- Continued into
- Pike, Ar (LZK)
- Property damage
- $1.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.144, -94.098
This tornado continued into Howard County from Sevier County Arkansas. The Dierks Lake area received significant damage near the Sevier, Howard County line. The Army Corps of Engineers office had significant roof damage to their office building with roofing material found in the trees adjacent to the building. The tornado was strongest in Howard County where the entire second story of a reinforced concrete building was decimated and strewn across the road. This was consistent with EF3 tornado damage with wind speeds of 140 mph. The tornado then moved into Pike County, Arkansas about 3.5 miles southwest of New Hope, Arkansas. The Arkansas governor declared Howard County a disaster area because of the tornado damage.
Tornado, Howard
- When
- April 9, 7:34 PM CST to 7:37 PM CST
- Where
- Howard County, 2.15 mi SW of Center Pt to 1.41 mi NNW of Center Pt
- Rating
- EF2
- Path length
- 2.73 mi
- Path width
- 250 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.010, -93.958
This tornado initially touched down near an open field, approximately 1.5 mile south of Centerpoint, along Coonridge Road. Travelling slightly east of due north, the tornado snapped and uprooted numerous pine and oak trees. The most significant damage occurred at a single-family residence 0.75 mile north of the touchdown, where the house suffered a considerable amount of damage. The garage, roof, and many supporting walls were removed from the foundation. All windows not completely blown out by the storm were still shattered. A barn adjacent to the house had a considerable loss of roofing material but, although shifted off its foundation, remained largely intact. Trees and powerlines were snapped or uprooted as the storm moved through the community of Centerpoint before lifting along Billings Road, about 0.25 mile east of SR-4. There was one injury at the residence but the injury was not life threatening. The Arkansas governor declared Howard County a disaster area because of the tornado damage in the county.
Hail, Howard
- When
- April 9, 7:34 PM CST
- Where
- Howard County, 1.34 mi WNW of Nashville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.940, -93.870
Hail, Howard
- When
- April 9, 7:34 PM CST
- Where
- Howard County, 3.97 mi SE of Burg
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.190, -94.020
Tornado, Miller
- When
- April 9, 7:51 PM CST to 8:07 PM CST
- Where
- Miller County, 2.15 mi SSW of Ravanna to 2.42 mi ENE of Doddridge
- Rating
- EF3
- Path length
- 9.89 mi
- Path width
- 850 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.040, -94.040
This tornado initially touched down in southwestern Miller County, Arkansas along CR 80...snapping several pine trees about 2 miles south of Ravana. The tornado then moved toward the intersection of CR 31 and CR 32. Here, at its widest and strongest, the tornado uprooted and snapped numerous pine and oak trees, some 2 to 3 feet in diameter. The storm completely destroyed an outbuilding and mobile home, placing roofing material in a tree approximately a half mile away. Mostly EF1 damage was noted elsewhere as the tornado continued moving east-northeast across southern Miller County. Numerous pine and oak trees were either snapped or uprooted, with pieces of roofing material ripped from well-constructed homes. The tornado passed near the intersection of US-71 and AR-549, near the community of Doddridge, before lifting approximately 2.5 miles north-northeast of Kiblah AR.
Hail, Lafayette
- When
- April 9, 8:05 PM CST
- Where
- Lafayette County, 1.16 mi W of Gin City
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.100, -93.740
Thunderstorm Wind, Lafayette
- When
- April 9, 8:34 PM CST
- Where
- Lafayette County, 0.58 mi E of Kizer
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.070, -93.660
Several trees downed south of town.
Hail, Miller
- When
- April 9, 8:55 PM CST
- Where
- Miller County, 2.15 mi NNW of Capps City
- Measured
- 1 in hail
- Reported by
- NWS Storm Survey
- Coordinates
- 33.060, -93.990
Hail fell 2 miles west of Kiblah on CR 5 at the west fork of Kelly Bayou.
Hail, Lafayette
- When
- April 9, 9:05 PM CST
- Where
- Lafayette County, 2.15 mi NNE of Bradley
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.130, -93.660
Hail, Columbia
- When
- April 9, 9:28 PM CST
- Where
- Columbia County, 1.16 mi W of Emerson
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.100, -93.200
Hail, Union
- When
- April 9, 9:35 PM CST
- Where
- Union County, 1.74 mi W of Three Creeks
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.100, -92.900
Hail fell near Three Creeks.
Hail, Union
- When
- April 9, 9:40 PM CST
- Where
- Union County, 0.9 mi NE of Lamberton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.130, -92.660
Hail, Union
- When
- April 9, 9:47 PM CST
- Where
- Union County, 2.41 mi ENE of Newell
- Measured
- 1.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 33.180, -92.710
Hail fell at the community of Parkers Chapel, Arkansas.
Hail, Union
- When
- April 9, 9:48 PM CST
- Where
- Union County, 1.38 mi N of Pickering
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.150, -92.720
Hail, Union
- When
- April 9, 10:04 PM CST
- Where
- Union County, 2.07 mi S of Three Creeks
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.070, -92.870
Some vehicles were damaged by hail.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, April 9 to 12, 20092 deaths · 2 injured · $8.6 million · 10 events
- Tornadoes and Hail in Louisiana, April 9, 20092 injured · $14 million · EF2 · 20 events
- Tornadoes and Hail in Oklahoma, April 9, 20094 injured · $493,000 · EF2 · 60 events
- Tornadoes and Hail in Texas, April 9, 2009$2.1 million · EF2 · 16 events
- Tornado and Hail in Arkansas, April 9, 2009$668,000 · EF2 · 6 events
- Tornado in Oklahoma, April 9, 2009$1,000 · EF2 · 1 event
- Tornado and Hail in Missouri, April 9, 2009$148,000 · EF0 · 33 events
- High Wind in Texas, April 9, 2009$250,000 · 54 kt wind · 21 events
- Damaging Winds in Illinois, April 9 to 10, 2009$280,000 · 83 kt wind · 2 events
- Hail and Damaging Winds in Kansas, April 9, 2009$105,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Kentucky, April 9 to 10, 2009$115,000 · 65 kt wind · 4 events
- High Wind and Strong Wind in Oklahoma, April 9, 2009$1,000 · 66 kt wind · 50 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154449, 160069, 154451, 154461, 160019, 160020, 154465, 160022, 160026, 160071, 160028, 160034, 160036, 160037, 160044, 160045, 160038.